Alert archive / North Carolina / Beach Hazards Statements in 2013

Beach Hazards Statement 10, NWS Newport/Morehead City, NC

June 22, 2013

NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 22, 2013, 3:55 PM EDT. It took effect at Jun 23, 2013, 8:00 AM EDT. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2013, 3:55 PM EDT (19:55 UTC)
In effect from
Jun 23, 2013, 8:00 AM EDT
Expired
Jun 25, 2013, 8:00 PM EDT
In force
60 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

274 
WHUS42 KMHX 221955
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
355 PM EDT SAT JUN 22 2013

...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT UNTIL SUNDAY EVENING...

.LINGERING LONG PERIOD EASTERLY SWELL WILL LEAD TO A HIGH THREAT
OF RIP CURRENTS FOR BEACHES NORTH OF CAPE LOOKOUT UNTIL SUNDAY EVENING.

NCZ095-103-104-230900-
/O.NEW.KMHX.BH.S.0010.130623T1200Z-130624T0000Z/
/O.CON.KMHX.BH.S.0009.000000T0000Z-130623T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
355 PM EDT SAT JUN 22 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT UNTIL SUNDAY EVENING.

* HAZARDS...HIGH RIP CURRENT THREAT.

* LOCATION...NORTH OF CAPE LOOKOUT.

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 1:30 PM SUNDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP
CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY
CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS
FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT
DIFFICULT TO RETURN TO SHORE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
7 follow-up statements
626 
WHUS42 KMHX 230816
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
416 AM EDT SUN JUN 23 2013

...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT THROUGH THIS
EVENING...

.LINGERING LONG PERIOD EASTERLY SWELL WILL LEAD TO A HIGH THREAT
OF RIP CURRENTS FOR BEACHES NORTH OF CAPE LOOKOUT THROUGH THIS
EVENING.

NCZ095-103-104-232030-
/O.CON.KMHX.BH.S.0010.130623T1200Z-130624T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
416 AM EDT SUN JUN 23 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...HIGH RIP CURRENT THREAT.

* LOCATION...NORTH OF CAPE LOOKOUT.

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS 
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 1:30 PM 
  TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP
CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY
CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS
FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT
DIFFICULT TO RETURN TO SHORE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
370 
WHUS42 KMHX 231451
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1051 AM EDT SUN JUN 23 2013

...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT THROUGH THIS
EVENING...

.LINGERING LONG PERIOD EASTERLY SWELL WILL LEAD TO A HIGH THREAT
OF RIP CURRENTS FOR BEACHES NORTH OF CAPE LOOKOUT THROUGH THIS
EVENING.

NCZ095-103-104-232300-
/O.CON.KMHX.BH.S.0010.000000T0000Z-130624T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
1051 AM EDT SUN JUN 23 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...HIGH RIP CURRENT THREAT.

* LOCATION...NORTH OF CAPE LOOKOUT.

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS 
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 1:30 PM 
  TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP
CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY
CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS
FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT
DIFFICULT TO RETURN TO SHORE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
686 
WHUS42 KMHX 232021
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
421 PM EDT SUN JUN 23 2013

...HIGH THREAT OF RIP CURRENTS FROM CAPE LOOKOUT TO CAPE HATTERAS
THROUGH MONDAY EVENING...

.LINGERING LONG PERIOD EASTERLY SWELL WILL LEAD TO A HIGH THREAT
OF RIP CURRENTS FOR BEACHES FROM CAPE LOOKOUT TO CAPE HATTERAS THROUGH
THIS EVENING.

NCZ095-103-104-240830-
/O.EXT.KMHX.BH.S.0010.000000T0000Z-130625T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
421 PM EDT SUN JUN 23 2013

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY EVENING...

* HAZARDS...HIGH RIP CURRENT THREAT.

* LOCATION...CAPE LOOKOUT TO CAPE HATTERAS.

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 2:45 PM MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
022 
WHUS42 KMHX 240737
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
337 AM EDT MON JUN 24 2013

...HIGH THREAT OF RIP CURRENTS FROM CAPE LOOKOUT TO CAPE HATTERAS
THROUGH THIS EVENING...

.LINGERING LONG PERIOD EASTERLY SWELL WILL LEAD TO A HIGH THREAT
OF RIP CURRENTS FOR BEACHES FROM CAPE LOOKOUT TO CAPE HATTERAS
THROUGH THIS EVENING.

NCZ095-103-104-242030-
/O.CON.KMHX.BH.S.0010.000000T0000Z-130625T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
337 AM EDT MON JUN 24 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...HIGH RIP CURRENT THREAT.

* LOCATION...CAPE LOOKOUT TO CAPE HATTERAS.

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS 
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 2:45 PM 
  TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
893 
WHUS42 KMHX 242023
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
423 PM EDT MON JUN 24 2013

...HIGH THREAT OF RIP CURRENTS FROM CAPE LOOKOUT TO CAPE HATTERAS
THROUGH TUESDAY EVENING...

.LINGERING LONG PERIOD EASTERLY SWELL WILL LEAD TO A HIGH THREAT
OF RIP CURRENTS FOR BEACHES FROM CAPE LOOKOUT TO CAPE HATTERAS
THROUGH TUESDAY EVENING.

NCZ095-103-104-250800-
/O.EXT.KMHX.BH.S.0010.000000T0000Z-130626T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
423 PM EDT MON JUN 24 2013

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY
EVENING...

* HAZARDS...HIGH RIP CURRENT THREAT.

* LOCATION...CAPE LOOKOUT TO CAPE HATTERAS.

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 3:30 PM
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
342 
WHUS42 KMHX 250701
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
301 AM EDT TUE JUN 25 2013

...HIGH THREAT OF RIP CURRENTS FROM CAPE LOOKOUT TO CAPE HATTERAS
THROUGH THIS EVENING...

.LINGERING LONG PERIOD EASTERLY SWELL WILL LEAD TO A HIGH THREAT
OF RIP CURRENTS FOR BEACHES FROM CAPE LOOKOUT TO CAPE HATTERAS
THROUGH THIS EVENING.

NCZ095-103-104-252045-
/O.CON.KMHX.BH.S.0010.000000T0000Z-130626T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
301 AM EDT TUE JUN 25 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...HIGH RIP CURRENT THREAT.

* LOCATION...CAPE LOOKOUT TO CAPE HATTERAS.

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS 
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 3:30 PM 
  THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
952 
WHUS42 KMHX 251513
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1113 AM EDT TUE JUN 25 2013

...HIGH THREAT OF RIP CURRENTS FROM CAPE LOOKOUT TO CAPE HATTERAS
THROUGH THIS EVENING...

.LINGERING LONG PERIOD EASTERLY SWELL WILL LEAD TO A HIGH THREAT
OF RIP CURRENTS FOR BEACHES FROM CAPE LOOKOUT TO CAPE HATTERAS
THROUGH THIS EVENING.

NCZ095-103-104-252315-
/O.CON.KMHX.BH.S.0010.000000T0000Z-130626T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
1113 AM EDT TUE JUN 25 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...HIGH RIP CURRENT THREAT.

* LOCATION...CAPE LOOKOUT TO CAPE HATTERAS.

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS 
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 3:30 PM THIS 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 22, 3:24 PM EDT, 31 minutes earlier.

Area forecast discussion, Jun 22, 3:24 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
324 PM EDT SAT JUN 22 2013

.SYNOPSIS...
LOW PRESSURE WILL MOVE INLAND AND DISSIPATE SUNDAY. BERMUDA HIGH
PRESSURE WILL SET UP WELL TO OUR EAST WITH A WEAK TROUGH OF LOW
PRESSURE LINGERING OVER THE PIEDMONT REGION THROUGH MOST OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 310 PM SATURDAY...SURFACE LOW PRESSURE CONTINUES TO MOVE
SLOWLY INLAND OVER SOUTHEAST NORTH CAROLINA. INSTABILITY IS VERY
MARGINAL BUT THERE HAVE BEEN A FEW LIGHTNING STRIKES OVER THE PAST
HOUR OR SO AND HAVE ADDED BACK A RISK OF THUNDER TONIGHT. MOST ALL
OF THE BEST RAINFALL COVERAGE HAS MOVED INLAND WITH THE BEST
SURFACE MOISTURE CONVERGENCE. HAVE STRUCTURED TONIGHTS POPS
SHOWING THE HIGHEST VALUES OVER THE SOUTHWESTERN COUNTIES WITH
LESSER VALUES ALONG THE COAST...ESPECIALLY THE CENTRAL AND
NORTHERN OUTER BANKS. LATEST 4 KM EMC WRF SHOWS PRECIPITATION
DECREASING IN COVERAGE AFTER MIDNIGHT. GIVEN A VERY WEAK UPPER
LEVEL FLOW AND HIGH PRECIPITABLE WATER VALUES CLOSE TO 2
INCHES...SOME AREAS MAY SEE AN INCH OR TWO OF RAIN IN HEAVIER
SHOWERS THIS EVENING. ANOTHER MUGGY NIGHT WITH LOWS OF 69 TO 73
DEGREES.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
AS OF 320 PM SATURDAY...WITH THE MID-LEVEL SHORTWAVE ENERGY
LIFTING NORTH OF THE AREA...AND THE SURFACE LOW DISSIPATING WELL
INLAND...WOULD EXPECT LESS COVERAGE OF SHOWERS AND TSTMS FOR
SUNDAY. THE AIRMASS WILL STILL BE RATHER MOIST WITH PRECIPITABLE
WATER VALUES AROUND 1.75 INCHES...SO SEA BREEZE CONVERGENCE WILL
LIKELY PRODUCE SOME CONVECTION DURING THE AFTERNOON AND EVENING ON
SUNDAY. POPS WILL BE IN THE CHANCE RANGE FOR SUNDAY WITH SOME
PARTIAL SUNSHINE. MAX TEMPERATURES WILL BE IN THE MIDDLE AND UPPER
80S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AS OF 3 PM SAT...LITTLE CHANGE THROUGH MUCH OF THE WEEK. THE
MODELS ARE IN GOOD AGREEMENT ON KEEPING THE BERMUDA HIGH AS THE
MAIN FEATURE WITH A WEAK SURFACE TROF OVER THE MIDDLE OF THE
STATE. KEPT CHANCE POPS EACH DAY. A PATTERN CHANGE OCCURS AT THE
END OF THE WEEK AND INTO THE WEEKEND AS AN UPPER TROF DEVELOPS
OVER THE EAST COAST AND DRIVES A COLD FRONT TOWARD THE AREA ON
SATURDAY. POPS INCREASE AS A RESULT. WILL NOT GO LIKELY ON
SATURDAY JUST YET BUT WILL CAP AT 50 PERCENT.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /TONIGHT AND SUNDAY/...
AS OF 305 PM SAT...SHOWERS/THUNDERSTORMS AND CLOUDY SKIES ACROSS EASTERN NC
WILL MAKE FOR A NOT SO PLEASANT AVIATION DAY ACROSS THE AREA. CIGS
HAVE BEEN BOUNCING BETWEEN VFR AND IFR THIS MORNING AND THIS TREND
WILL CONTINUE OVER THE NEXT COUPLE HOURS AS A SFC LOW CONTINUES TO
TRACK INLAND. ANTICIPATE SHOWERS TO CONTINUE THROUGH MUCH OF THE
PERIOD WITH CIGS BECOMING MAINLY MVFR/VFR CRITERIA BY LATER IN THE
AFTERNOON. WINDS WILL ALSO VARY A BIT...ESPECIALLY ACROSS ISO/PGV AS
THE SFC LOW TRACKS WEST OF WILMINGTON UP TOWARDS RALEIGH.  WINDS
WILL EVENTUALLY (IF NOT ALREADY) VEER TO SE AROUND 10KTS WITH HIGHER
GUSTS. OVERNIGHT...ANTICIPATE THE WINDS TO SUBSIDE AND CIGS TO BE
AROUND MVFR/VFR. MODEL GUIDANCE IS HINTING AT LOWER CEILINGS ACROSS
OAJ WHICH LOOKS REASONABLE GIVEN AMPLE LOW LEVEL MOISTURE ADVECTING
IN. THEREFORE HAVE THEM AT IFR CIGS FOR A BRIEF PERIOD EARLY
TOMORROW MORNING.  WINDS WILL STEADILY INCREASE TOMORROW MORNING TO
AROUND 8KTS AS THE BL MIXES.  ANTICIPATE SHOWERS TO CONTINUE
TOMORROW...ALBEIT NOT AS WIDESPREAD AS TODAY. AGAIN...CEILINGS
SHOULD BE VFR/MVFR.

LONG TERM /SUN NIGHT THROUGH THURS/...
AS OF 3 PM SAT...VFR WITH A SOUTH SOUTHWEST WIND 10-15 KNOTS
DURING THE DAY AND LESS THAN 10 KNOTS AT NIGHT. SCATTERED
AFTERNOON AND EVENING STORMS EACH DAY.

&&

.MARINE...
SHORT TERM /TONIGHT AND SUNDAY/...
AS OF 1220 PM SATURDAY...WINDS CONTINUE TO VEER TO A MORE SE
DIRECTION AS SURFACE LOW CONTINUES ITS TREK INLAND. WINDS SHOULD
CONTINUE TO VEER AROUND TO S/SSW BY LATE TONIGHT. SPEEDS WILL
GENERALLY BE IN THE 10 TO 15 KNOT RANGE. PER WAVE MODELS...SEAS
WILL RANGE FROM 3 TO 5 FEET TONIGHT AND SUNDAY.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 3 PM SAT...MODELS CONTINUE IN GOOD AGREEMENT. BERMUDA HIGH
WILL BE THE MAIN FEATURE THROUGH LATE WEEK MAINTAINING A SOUTH
SOUTHWEST WIND FLOW. SPEEDS GENERALLY 10-20 KNOTS AND SEAS 3-5
FEET. SEAS WILL BEGIN TO BUILD OVER THE SOUTHERN WATERS LATE THIS
WEEK AND SOME 4-6 FOOTERS POSSIBLE SOUTH OF HATTERAS ON THURSDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...HSA
AVIATION...HSA/LEP
MARINE...CTC/HSA
Hazardous weather outlook, Jun 22, 5:11 AM EDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
511 AM EDT SAT JUN 22 2013

NCZ104-230915-
OUTER BANKS HYDE-
511 AM EDT SAT JUN 22 2013

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044-079-080-090>094-230915-
MARTIN-PITT-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
511 AM EDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
DOWNPOURS TODAY...AND MAY RESULT IN MINOR LOCAL FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-230915-
CARTERET-
511 AM EDT SAT JUN 22 2013

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING NORTH OF
CAPE LOOKOUT...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING SOUTH
OF CAPE LOOKOUT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   MODERATE RIP CURRENT RISK.

SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
DOWNPOURS TODAY...AND MAY RESULT IN MINOR LOCAL FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-230915-
ONSLOW-
511 AM EDT SAT JUN 22 2013

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
DOWNPOURS TODAY...AND MAY RESULT IN MINOR LOCAL FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-230915-
OUTER BANKS DARE-
511 AM EDT SAT JUN 22 2013

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ045>047-081-230915-
WASHINGTON-TYRRELL-MAINLAND DARE-MAINLAND HYDE-
511 AM EDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 22, 1:32 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
132 PM EDT SAT JUN 22 2013

NCZ090-092-098-221830-
DUPLIN-JONES-ONSLOW-
132 PM EDT SAT JUN 22 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN...ONSLOW AND JONES
COUNTIES THROUGH 230 PM EDT...

AT 132 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF CYPRESS CREEK...OR ABOUT 11 MILES EAST OF WALLACE...MOVING
NORTH AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CHINQUAPIN...LYMAN...
BEULAVILLE...POTTERS HILL.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3518 7785 3517 7782 3514 7776 3511 7775
      3502 7775 3501 7773 3507 7761 3512 7755
      3512 7753 3471 7769 3472 7792 3472 7793
TIME...MOT...LOC 1732Z 193DEG 16KT 3476 7780

11
Special weather statement, Jun 22, 3:33 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
333 PM EDT SAT JUN 22 2013

NCZ090>092-098-222030-
DUPLIN-JONES-LENOIR-ONSLOW-
333 PM EDT SAT JUN 22 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN...ONSLOW...JONES AND
LENOIR COUNTIES THROUGH 430 PM EDT...

AT 333 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LYMAN...OR ABOUT 14 MILES WEST OF HALF MOON...MOVING NORTH AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LYMAN......ALBERT J
ELLIS AIRPORT...BEULAVILLE...POTTERS HILL...TAYLORS CORNER...PINK
HILL.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3523 7779 3517 7747 3472 7763 3475 7785
TIME...MOT...LOC 1933Z 191DEG 15KT 3483 7772

11

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 1:32 PM EDTSpecial Weather StatementMHXDuplin58 min
Jun 22, 3:33 PM EDTSpecial Weather StatementMHXDuplin57 min

Nearby

Beach Hazards Statements in North Carolina, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.